MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; OPTIFLOW JUNIOR 2 NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; OPTIFLOW JUNIOR 2 NASAL CANNULA
Model Number OJR410
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Further information regarding the event was requested and fisher and paykel healthcare are currently awaiting a response from the facility.Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in france reported via a fisher and paykel healthcare field representative that an ojr410 optiflow junior 2 nasal cannula was found to be faulty during use on patient.The healthcare facility further reported that the patient experienced minor desaturation and associated bradycardia.Fisher and paykel healthcare is currently gathering further information related to the reported event and patient consequences.
 
Additional Manufacturer Narrative
(b)(6) method: the subject device ojr410 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints and our knowledge of the product.Results: the healthcare facility reported that an ojr410 optiflow junior 2 nasal cannula was found to be faulty during use on patient.Conclusion: without the return of subject device for evaluation, we are unable to determine the exact cause of the reported fault.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions which accompany the subject device ojr410 optiflow junior 2 nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
A healthcare facility in france reported via a fisher and paykel healthcare field representative that an ojr410 optiflow junior 2 nasal cannula was found to be faulty during use on patient.The healthcare facility further reported that the patient experienced minor desaturation and associated bradycardia.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
OPTIFLOW JUNIOR 2 NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92616
9494341005
MDR Report Key21277937
Report Number9611451-2025-00071
Device Sequence Number21167177
Product Code BTT
UDI-Device Identifier09420012435743
UDI-Public(01)09420012435743(10)2102878251(11)231116(17)261116
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR410
Device Catalogue NumberOJR410
Device Lot Number2102878251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown